Texas, 2011Tornado and Damaging Winds in Texas, July 19, 2011
July 19, 2011 · NWS EWX · 3 events in 3 counties and zones
An easterly wave moved into Texas from the Gulf of Mexico and caused isolated thunderstorms. One of these storms produced a weak tornado and another produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An easterly wave moved into Texas from the Gulf of Mexico and caused isolated thunderstorms. One of these storms produced a weak tornado and another produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 19, 11:35 AM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 19, 11:35 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1235 PM CDT TUE JUL 19 2011
.DISCUSSION...
SEE AVIATION DISCUSSION.
&&
.AVIATION...
VFR CONDITIONS ARE FORECAST TO PERSIST AT AREA TERMINALS...
ALTHOUGH MVFR CONDITIONS ARE POSSIBLE WITH SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. A LIGHT SSE LOW
LEVEL FLOW WILL CONTINUE THROUGH THE TAF PERIOD. WIND GUSTS TO
BETWEEN 30-35 MPH ARE POSSIBLE NEAR SHOWERS AND THUNDERSTORMS
TODAY.
&&
.PREV DISCUSSION... /ISSUED 1026 AM CDT TUE JUL 19 2011/
UPDATE...
NO MAJOR CHANGES TO THE FORECAST PACKAGE FROM THE PREVIOUS SHIFT.
MADE SLIGHT ADJUSTMENTS IN THE SHORT TERM TO ADHERE TO CURRENT
HOURLY TRENDS.
PREV DISCUSSION... /ISSUED 623 AM CDT TUE JUL 19 2011/
DISCUSSION...
SEE AVIATION SECTION BELOW.
AVIATION...
VFR CONDITIONS ARE EXPECTED ACROSS ALL LOCAL TERMINALS FOR THIS
FORECAST CYCLE. HOWEVER...A MID LEVEL DISTURBANCE WILL BE MOVING
ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON...WHICH COULD AID
SHOWER/THUNDERSTORM DEVELOPMENT ALONG THE I-35 CORRIDOR DURING THE
18Z TO 23Z TIME FRAME. WINDS WILL BE LIGHT AND VARIABLE THIS
MORNING BECOMING SOUTHEASTERLY AT ABOUT 7 TO 12 KNOTS THIS
AFTERNOON/EARLY EVENING.
PREV DISCUSSION... /ISSUED 326 AM CDT TUE JUL 19 2011/
DISCUSSION...
EARLY THIS MORNING...A TROPICAL WAVE WAS CENTERED JUST OFF THE
EXTREME SOUTHEAST TEXAS COAST. THIS SYSTEM WILL PUSH INTO OUR
EASTERN CWA BY LATE MORNING BRINGING WITH IT LOW CHANCES FOR
SHOWERS ACROSS OUR EASTERN CWA. THIS AFTERNOON...AS THE SYSTEM
APPROACHES THE I-35 CORRIDOR...AN INCREASE IN ACTIVITY IS
EXPECTED GENERALLY ALONG AND EAST OF STATE HIGHWAY 281 WITH
BETTER CHANCES EAST OF I-35. THE ACTIVITY WILL WEAKEN AFTER
DARK...LIKELY DISSIPATING BY MIDNIGHT. THE SYSTEM WILL PUSH WEST
OF THE AREA WEDNESDAY BUT IN ITS WAKE...HIGHER PW'S (PRECIPITABLE
WATER) VALUES WILL LIKELY KEEP HIGH TEMPERATURES DOWN A LITTLE.
WIDELY SCATTERED ACTIVITY MAY STILL FORM WEDNESDAY AFTERNOON FROM
THE COASTAL PLAINS NORTHWARD...GENERALLY ALONG AND TO THE EAST OF
THE I-35 CORRIDOR. AS PW'S LOWER THURSDAY...TEMPERATURES WILL
CREEP UP TO NEAR 100 AGAIN ALONG MUCH OF THE I-35 CORRIDOR TO NEAR
104 EXTREME SOUTHWEST PORTIONS. INCREASED LOW AND MID LEVEL
SOUTHERLY FLOW AND A RESULTANT MOISTURE SURGE FRIDAY MAY ENHANCE
CHANCES SLIGHTLY FOR AFTERNOON SHOWERS AND THUNDERSTORMS FRIDAY
FROM THE MID RIO GRANDE PLAINS EAST TO THE I-35 CORRIDOR AND
BEYOND.THE UPPER RIDGE THEN INTENSIFIES ACROSS EAST TEXAS SATURDAY
AND DESPITE CONTINUED GOOD LOW LEVEL SOUTHEAST GULF FLOW...
TEMPERATURES WILL BE A LITTLE WARMER THAN FRIDAY'S HIGHS...SOME
2-5 DEGREES HIGHER THAN SEASONAL NORMS. THE STRENGTHENING OF THE
RIDGE ALOFT WILL ALSO SERVE TO NIX CHANCES FOR RAIN THIS WEEKEND.
THE UPPER RIDGE WILL REESTABLISH ITSELF FROM WEST TEXAS TO THE
FOUR-CORNERS REGION SUNDAY TO THE EARLY PART OF NEXT WEEK...WITH
HOT DAYS CONTINUING AND LITTLE TO NO CHANCE OF RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 101 78 100 77 100 / 20 10 20 10 -
AUSTIN BERGSTROM INTL AIRPORT 100 78 98 73 99 / 20 10 20 10 -
NEW BRAUNFELS MUNI AIRPORT 99 78 98 75 100 / 20 10 10 10 -
BURNET MUNI AIRPORT 98 78 97 74 96 / 20 10 10 10 -
DEL RIO INTL AIRPORT 101 79 100 80 101 / 10 10 10 10 -
GEORGETOWN MUNI AIRPORT 100 79 98 76 98 / 20 10 20 10 -
HONDO MUNI AIRPORT 100 77 98 75 101 / 10 10 10 10 -
SAN MARCOS MUNI AIRPORT 98 77 97 76 98 / 20 10 20 10 -
LA GRANGE - FAYETTE REGIONAL 97 79 95 76 95 / 40 20 20 10 20
SAN ANTONIO INTL AIRPORT 98 78 97 77 99 / 20 10 10 10 -
STINSON MUNI AIRPORT 101 78 99 78 102 / 20 10 10 10 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...11
SYNOPTIC/GRIDS...22
PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Jul 19, 3:45 AM CST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 AM CDT TUE JUL 19 2011
TXZ171>173-183>194-202>209-217>225-228-200945-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
445 AM CDT TUE JUL 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 19, 12:40 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 PM CDT TUE JUL 19 2011
TXZ187-204-191915-
BANDERA-MEDINA-
140 PM CDT TUE JUL 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BANDERA AND NORTHERN
MEDINA COUNTIES UNTIL 215 PM CDT...
AT 136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BANDERA FALLS...OR 6 MILES SOUTHEAST OF
BANDERA...MOVING SOUTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN MEDINA AND SOUTHEASTERN
BANDERA COUNTIES.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Tornado, Medina
- When
- July 19, 1:39 PM CST to 1:40 PM CST
- Where
- Medina County, 2 mi W of Hondo to 2.1 mi W of Hondo
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Law Enforcement
- Coordinates
- 29.350, -99.183
A thunderstorm produced a brief, weak tornado west of Hondo. The tornado did not cause any damage and was rated EF0.
Thunderstorm Wind, Comal
- When
- July 19, 4:00 PM CST
- Where
- Comal County, 1.38 mi WNW of Gruene
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 29.740, -98.120
A thunderstorm produced straightline microburst wind gusts estimated at 58 mph which uprooted numerous large trees and knocked down large tree branches.
Thunderstorm Wind, Zavala
- When
- July 19, 4:10 PM CST
- Where
- Zavala County, La Pryor
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 28.950, -99.830
The Zavala County Emergency Manager reported wind damage to several trees and mobile homes on the east side of La Pryor.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Wyoming, July 19, 20114 deaths · 2 injured · 1 event
- Excessive Heat in Missouri, July 19 to 24, 20111 death · 1 injured · $21,000 · 11 events
- Flash Flooding in Ohio, July 19, 2011$4.3 million · 6 events
- Flash Flooding and Hail in Wisconsin, July 19, 2011$830,000 · 65 kt wind · 10 events
- Tornado and Hail in Wisconsin, July 19, 2011$530,000 · EF0 · 19 events
- Flash Flooding and Hail in North Dakota, July 19, 2011$376,000 · 1 in hail · 9 events
- Flash Flooding and Damaging Winds in Minnesota, July 19, 2011$252,000 · 60 kt wind · 14 events
- Excessive Heat and Heat in Kentucky, July 19 to 24, 20115 injured · 32 events
- Damaging Winds in Maryland, July 19, 2011$86,000 · 61 kt wind · 10 events
- Damaging Winds and Lightning Strikes in New Jersey, July 19, 2011$67,000 · 52 kt wind · 15 events
- Flash Flood in Louisiana, July 19, 2011$100,000 · 1 event
- Flash Flood and Lightning Strike in Texas, July 19, 2011$80,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322354, 319133, 334381.